Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 244, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2012, 5:13 PM EDT for Alamance County, Orange County, North Carolina. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 23, 2012, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:18 PM EDT | TSTM WND DMG | Graham, NC | MULTIPLE TREES DOWN IN DOWNTOWN GRAHAM |
| Jul 23, 5:18 PM EDT | HAIL 1.25 | 1 Nne Graham, NC | NSSL SHAVE PROGRAM REPORTS HALF DOLLAR SIZE HAIL NEAR GRAHAM TIME ADJUSTED TO RADAR DATA |
| Jul 23, 5:30 PM EDT | HAIL 1 | 1 Ese Graham, NC | NSSL SHAVE PROGRAM REPORTS QUARTER SIZE HAIL NEAR GRAHAM |
| Jul 23, 5:30 PM EDT | HAIL 1 | 2 Sse Burlington, NC | NSSL SHAVE PROGRAM REPORTS QUARTER SIZE HAIL NEAR BURLINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS52 KRAH 232113
SVRRAH
NCC001-135-232200-
/O.NEW.KRAH.SV.W.0244.120723T2113Z-120723T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BURLINGTON...MOVING EAST AT 20 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GRAHAM...HAW RIVER...
HAW RIVER...
MEBANE...
EFLAND...
HILLSBOROUGH...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 140 AND 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3624 7906 3587 7912 3588 7925 3584 7924
3584 7925 3593 7954 3614 7954 3615 7953
TIME...MOT...LOC 2113Z 268DEG 19KT 3606 7942
$$
225 follow-up statements
602
WWUS52 KRAH 232118
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT MON JUL 23 2012
NCC001-135-232200-
/O.CON.KRAH.SV.W.0244.000000T0000Z-120723T2200Z/
ALAMANCE NC-ORANGE NC-
518 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ORANGE AND ALAMANCE COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GRAHAM...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SWEPSONVILLE...HAW
RIVER...SUTPHIN...SAXAPAHAW...MEBANE...CANE CREEK RESERVOIR...EFLAND
AND HILLSBOROUGH.
THIS STORM IS OVER INTERSTATE 40 BETWEEN EXITS 143 AND 152.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3624 7906 3587 7912 3588 7925 3584 7924
3584 7925 3593 7954 3614 7954 3615 7953
TIME...MOT...LOC 2116Z 268DEG 19KT 3606 7940
$$
22283
WWUS52 KRAH 232125
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT MON JUL 23 2012
NCC001-135-232200-
/O.CON.KRAH.SV.W.0244.000000T0000Z-120723T2200Z/
ALAMANCE NC-ORANGE NC-
525 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ORANGE AND ALAMANCE COUNTIES...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GRAHAM...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SAXAPAHAW...MEBANE...
CANE CREEK RESERVOIR...EFLAND AND HILLSBOROUGH.
THIS STORM IS OVER INTERSTATE 40 BETWEEN EXITS 143 AND 152.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3624 7906 3587 7912 3588 7925 3584 7924
3584 7925 3593 7954 3614 7954 3615 7953
TIME...MOT...LOC 2125Z 268DEG 19KT 3606 7934
$$
22585
WWUS52 KRAH 232128
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT MON JUL 23 2012
NCC001-135-232200-
/O.CON.KRAH.SV.W.0244.000000T0000Z-120723T2200Z/
ALAMANCE NC-ORANGE NC-
528 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ORANGE AND CENTRAL ALAMANCE COUNTIES...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SWEPSONVILLE...OR NEAR GRAHAM...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MEBANE...CANE CREEK
RESERVOIR...EFLAND AND HILLSBOROUGH.
THIS STORM IS OVER INTERSTATE 40 BETWEEN EXITS 145 AND 154.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3588 7925 3593 7945 3616 7944 3624 7906
3587 7912
TIME...MOT...LOC 2128Z 268DEG 19KT 3606 7932
$$
22798
WWUS52 KRAH 232148
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT MON JUL 23 2012
NCC001-135-232200-
/O.CON.KRAH.SV.W.0244.000000T0000Z-120723T2200Z/
ALAMANCE NC-ORANGE NC-
548 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ORANGE AND EASTERN ALAMANCE COUNTIES...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
EFLAND...OR 6 MILES WEST OF HILLSBOROUGH...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...EFLAND AND
HILLSBOROUGH.
THIS STORM IS OVER INTERSTATE 40 BETWEEN EXITS 152 AND 164.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3588 7925 3591 7935 3618 7932 3624 7906
3587 7912
TIME...MOT...LOC 2147Z 268DEG 19KT 3606 7920
$$
22017
WWUS52 KRAH 232158
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT MON JUL 23 2012
NCC001-135-232206-
/O.EXP.KRAH.SV.W.0244.000000T0000Z-120723T2200Z/
ALAMANCE NC-ORANGE NC-
558 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE AND EASTERN
ALAMANCE COUNTIES EXPIRES AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER...A NEW SEVERE THUNDERSTORM
WARNING IS IN EFFECT FOR EASTERN ORANGE AND DURHAM COUNTIES.
CONTINUE TO STAY IN A SAFE PLACE UNTIL THE STORM MOVES OUT OF THE
AREA OR THE WARNING IS CANCELED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3588 7925 3591 7935 3618 7932 3624 7906
3587 7912
TIME...MOT...LOC 2156Z 268DEG 19KT 3606 7914
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:21 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 23, 3:21 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT MON JUL 23 2012 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE MID ATLANTIC REGION THROUGH TUESDAY NIGHT. THESE DISTURBANCES WILL GLANCE CENTRAL NORTH CAROLINA...CAUSING SCATTERED THUNDERSTORMS TO OCCUR. && .NEAR TERM /REMAINDER OF THE AFTERNOON THROUGH TONIGHT/... AS OF 146 PM MONDAY... CONVECTIVE TEMP BEING REACHED AT MOST LOCALES AT 17Z...RESULTING IN EXPANSION OF THE CU FIELD AND THE DEVELOPMENT OF ISOLATED CONVECTION. LATEST MESO ANALYSIS SUGGEST TWO AREAS FOR FAVORED CONVECTIVE DEVELOPMENT IN THE NEAR TERM: FIRST... WEST-TO-EAST LOW LEVEL TROUGH EXTENDING FROM THE SOUTHERN PIEDMONT INTO THE CENTRAL COASTAL PLAIN. WHILE AIR MASS IN THIS REGION MODERATELY UNSTABLE...WEAK BULK SHEAR AND MARGINAL MID LEVEL LAPSE RATES SHOULD KEEP MOST OF THE CONVECTION BELOW SEVERE LIMITS THOUGH A FEW CELLS COULD PRODUCE QUITE A BIT OF LIGHTNING. THE SECOND AREA IS CLOSER TO THE VIRGINIA BORDER WHERE A SEWD MOVING CONVECTIVELY-INDUCED VORTICITY (SEEN ON WATER VAPOR IMAGERY OVER SW OH) WILL CROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND MOVE INTO THE VA PIEDMONT BY LATE IN THE DAY. THE APPROACH OF THIS MID LEVEL SYSTEM WILL INCREASE BULK SHEAR ENOUGH TO CAUSE CONVECTION TO POSSIBLY ORGANIZE INTO BROKEN BANDS...INCREASING THE POSSIBILITY OF LOCALLY STRONG TO DAMAGING WINDS. ALSO ADEQUATE INSTABILITY SUGGEST A BETTER PROBABILITY OF SOME HAIL WITH THE STRONGER STORMS ALONG WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES. CURRENTLY HAVE SOLID CHANCE POPS ACROSS THE FAR NORTH FOR THIS AFTERNOON THOUGH A CONTINUED INCREASE IN CONVECTIVE COVERAGE OVER WESTERN VA SUGGEST A LIKELY POP MAY BE WARRANTED. FARTHER SOUTH...POPS 30-40 PERCENT SHOULD COVER THE SITUATION. BASED ON EXTRAPOLATION...CENTRAL NC SHOULD BE ON THE BACKSIDE OF THE VORTICITY MAXIMA BY 03Z. THUS...SHOULD SEE MAJORITY OF THE CONVECTION DISSIPATE PRIOR TO MIDNIGHT THOUGH A FEW RENEGADE SHOWERS STILL POSSIBLE WELL INTO THE NIGHT. MODEL GUIDANCE SUGGEST THAT THE LOW LEVEL AIR MASS WILL REMAIN WELL MIXED WITH A STEADY SW SURFACE WIND 7-8KTS. IF THIS VERIFIES AND SKIES REMAIN PARTLY TO MOSTLY CLOUDY...MOST PLACES WILL REMAIN IN THE MID-UPPER 70S FOR MOST OF THE OVERNIGHT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 321 PM MONDAY... TUESDAY AND TUESDAY NIGHT...ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL APPROACH FROM THE NW IN THE MORNING AND AFFECT CENTRAL TUESDAY AFTERNOON AND TUESDAY NIGHT. MID LEVEL SHEAR A TAD BETTER THAN THIS AFTERNOON WHICH SUGGEST BETTER CHANCE FOR STRONG/DAMAGING WIND GUSTS WITH THE STRONGEST CONVECTION. APPEARS TO BE ENOUGH AMPLE TIME IN THE MORNING THROUGH EARLY AFTERNOON FOR STRONG INSOLATION TO ACHIEVE SBCAPE VALUES 4000-5000 J/KG AND MLCAPE 2500-3500 J/KG. INSTABILITY ALOFT SUGGEST POTENTIAL FOR DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. IN ADDITION...A FEW OF THE STORMS COULD PRODUCE A LARGE AMOUNT OF LIGHTNING. WITH LOW LEVEL THICKNESSES COMPARABLE TO TODAY...EXPECT SIMILAR TEMPS TUESDAY AFTERNOON IN THE MID 90S...THOUGH COULD BE A TOUCH "COOLER" IF CLOUDS COME IN SOONER/THICKER IN THE NW PIEDMONT. CONVECTION WILL SLOWLY DIMINISH TUESDAY EVENING WITH BULK OF ACTIVITY AFTER MIDNIGHT EXPECTED OVER THE SOUTHERN COUNTIES THOUGH APPROACH OF ANOTHER DISTURBANCE INT EH NW FLOW MAY SPARK A FEW SHOWERS IN THE NW PIEDMONT AFTER 2 AM. MIN TEMPS 69-74. -WSS NORTHWEST MID LEVEL FLOW WILL BE DIRECTED INTO THE AREA ON WEDNESDAY...WITH PERTURBATIONS IN THE SHEAR AXIS MOVING ACROSS THE AREA DURING THE DAY. MEANWHILE...WEAK AND COOLER SURFACE HIGH PRESSURE BUILDS BRIEFLY INTO THE REGION...WITH DRIER NORTHERLY FLOW EDGING INTO THE NORTHERN TIER. WILL CONTINUE A CHANCE POP GRADUATED HIGHER SOUTH. LOW LEVEL THICKNESSES SUGGESTS THAT HIGH TEMPS WILL BE MOSTLY IN THE LOW 90S. DRYING CONTINUES WITH A TRANSITION TO LOW AMPLITUDE RIDGING WEDNESDAY NIGHT...COULD ARGUE FOR A LINGERING SLIGHT CHANCE POP ACROSS THE SOUTH AND EAST EARLY WED NIGHT...NOT ENOUGH CONSISTENCY TO INCLUDE AT THIS POINT. MINS WILL BE PERSISTENCE...70 TO 75. -MLM && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 100 PM MONDAY... THE INITIAL EXTENDED FORECAST STARTS OUT THURSDAY WITH A FAMILIAR PATTERN...SURFACE LEE TROFFING OVER CENTRAL NC AND WESTERLY FLOW ALOFT. THE RESULTING HIGH INSTABILITY (HIGHS 92-96) BUT LACK OF FORCING MECHANISMS ARE CONDUCIVE TO WIDELY SCATTERED DIURNAL CONVECTION...WITH SLIGHT NODS FOR HIGHER POPS IN THE WEST WHERE DIFFERENTIAL HEATING AND EASTWARD DRIFT OF SUBSEQUENT CONVECTION... AND SEA BREEZE PENETRATION INTO THE COASTAL PLAIN. A FRONT SAGGING SOUTH LATER FRIDAY OR FRIDAY NIGHT WILL PROVIDE SOME ENHANCED LOW LEVEL CONVERGENCE W/ENHANCED CONVECTIVE CHANCES AS IT WILL BE ACCOMPANIED BY SHARPENING OF AN UPPER TROF OVER THE EASTERN CONUS. WILL CONTINUE CHANCE POPS FRIDAY AND SLIGHT CHANCES FRIDAY NIGHT WITH FROPA CURRENTLY PROGGED FRIDAY NIGHT...WHICH WOULD BE LEAST FAVORABLE STABILITY-WISE. HIGHS FRIDAY WILL REACH THE LOW TO MID 90S. UPPER TROF WILL BE IN PLACE SATURDAY AND MIGRATING SLOWLY EAST THROUGH MONDAY...WITH ATTENDANT NORTHWEST FLOW. TEMPS WILL BE SEASONABLE...LOW 90S AFTER MORNING LOWS 70 TO 75. CONVECTION WILL BE MAINLY DRIVEN BY SMALLER SCALE PERTURBATIONS IN THE MID LEVEL FLOW...WHICH OF COURSE ARE NOT FORECASTABLE THIS EARLY IN THE GAME. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 100 PM MONDAY... A MOIST AND UNSTABLE AIR MASS WILL INTERACT WITH AN APPROACHING MID LEVEL TROUGH TO CAUSE SCATTERED THUNDERSTORMS TO OCCUR THIS AFTERNOON THROUGH THE EVENING HOURS. THE THREAT FOR CONVECTION LOOKS BEST ACROSS THE NORTH THOUGH CONVECTION IN THE SOUTH CANNOT BE TOTALLY ELIMINATED. TIMING FAVORS 3 PM TO 9 PM ACROSS THE NORTH AND 5 PM TO 10 PM IN THE SOUTH. EXPECT MVFR/IFR CEILINGS AND VISIBILITY IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS 40-50 KTS. ONCE CONVECTIVE DISSIPATES TONIGHT...EXPECT VFR CONDITIONS. UNLIKE RECENT NIGHTS...A STEADY SW-W SURFACE WIND WILL OCCUR WITH SPEEDS 5-8KTS. WHERE WINDS BECOME CALM...HOWEVER...POCKETS OF MVFR FOG ARE POSSIBLE. A LOW LEVEL JET (30-35KTS) CENTERED BETWEEN 2000-3000FT OVERNIGHT MAY CREATE A WIND PROFILE JUST SHY OF LOW LEVEL WIND SHEAR CRITERIA. TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL CAUSE ANOTHER THREAT OF SCATTERED STRONG CONVECTION LATE IN THE DAY AND WELL INTO THE EVENING HOURS. FOR WEDNESDAY THROUGH SATURDAY...EXPECT A DAILY THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE AFTERNOON-EARLY EVENING HOURS WITH ASSOCIATED MVFR CEILINGS/VISIBILITY. IN ADDITION...THERE WILL BE POCKETS OF MVFR/IFR FOG AND STRATUS BETWEEN 5 AM AND 9 AM EACH MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS/MLM LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, Jul 23, 3:42 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT MON JUL 23 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-241000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 342 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL DAMAGING WIND GUSTS NEAR 60 MPH. ALSO...THE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES ARE EXPECTED TO REACH NEAR 105 DEGREES FOR AN HOUR OR TWO TUESDAY AFTERNOON...MAINLY TO THE EAST OF A ALBEMARLE TO HILLSBOROUGH LINE. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WIND GUSTS TO 60 MPH THOUGH FREQUENT TO EXCESSIVE LIGHTNING AND MARGINALLY LARGE HAIL WILL ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 23, 2:24 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT MON JUL 23 2012
NCZ010-011-026>028-231915-
EDGECOMBE-FRANKLIN-HALIFAX-NASH-WARREN-
224 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN NASH... SOUTHERN
WARREN...HALIFAX...NORTHEAST FRANKLIN AND EDGECOMBE COUNTIES THROUGH
315 PM EDT...
AT 222 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ARCOLA...OR ABOUT 15 MILES SOUTHEAST OF WARRENTON...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENVIEW...ENFIELD...
WHITAKERS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 145 AND 160.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3634 7758 3631 7756 3631 7753 3615 7752
3599 7763 3612 7813 3637 7798
TIME...MOT...LOC 1822Z 288DEG 13KT 3622 7794Special weather statement, Jul 23, 2:39 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
239 PM EDT MON JUL 23 2012
NCZ009>011-231945-
HALIFAX-VANCE-WARREN-
239 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE AND HALIFAX
COUNTIES THROUGH 345 PM EDT...
AT 240 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DREWRY...OR ABOUT 8 MILES NORTHWEST OF WARRENTON...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WISE...AND...
NORLINA...WARRENTON...MACON...LITTLETON...AIRLIE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 223 AND 233.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7772
3647 7765 3630 7768 3629 7793 3635 7831
3655 7835 3655 7790
TIME...MOT...LOC 1840Z 288DEG 19KT 3648 7823
BLAESSpecial weather statement, Jul 23, 4:24 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT MON JUL 23 2012
NCZ007-008-232200-
GRANVILLE-PERSON-
424 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES BETWEEN 450 PM AND 600 PM EDT...
AT 423 PM EDT...DOPPLER RADAR INDICATED A VERY STRONG THUNDERSTORM 10
MILES NORTH OF CONCORD...OR ABOUT OVER TURBEVILLE...MOVING SOUTHEAST
AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL HILL...OAK
HILL...BEREA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 206.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3653 7852 3634 7852 3623 7863 3625 7898
3647 7915 3654 7914 3655 7913 3655 7858
TIME...MOT...LOC 2023Z 309DEG 16KT 3662 7909
BLAESSpecial weather statement, Jul 23, 4:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT MON JUL 23 2012
NCZ038-039-074-232145-
DAVIDSON-MONTGOMERY-RANDOLPH-
445 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MONTGOMERY AND
DAVIDSON COUNTIES THROUGH 545 PM EDT...
AT 445 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LINWOOD...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...MARTHA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 96.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3583 8040 3584 7990 3543 7993 3552 8019
3555 8022 3558 8021 3565 8031 3567 8031
3568 8034 3569 8034 3571 8033 3573 8043
TIME...MOT...LOC 2045Z 282DEG 22KT 3572 8031
22Special weather statement, Jul 23, 4:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT MON JUL 23 2012
NCZ007-024-025-232145-
DURHAM-ORANGE-PERSON-
452 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...ORANGE AND DURHAM
COUNTIES THROUGH 545 PM EDT...
AT 452 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES NORTHWEST OF CARR...OR ABOUT OVER JERICHO...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUSHY FORK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3638 7880 3636 7880 3619 7884 3607 7893
3620 7926 3625 7926 3625 7916 3641 7915
3642 7915
TIME...MOT...LOC 2052Z 279DEG 18KT 3634 7935
BLAESSpecial weather statement, Jul 23, 4:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON JUL 23 2012
NCZ010-011-232200-
HALIFAX-WARREN-
455 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN WARREN AND WESTERN
HALIFAX COUNTIES THROUGH 600 PM EDT...
AT 454 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF WISE...OR ABOUT 11 MILES NORTH OF WARRENTON...MOVING EAST AT
20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE GASTON...
LITTLETON.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 229 AND 233.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7773
3649 7764 3623 7777 3648 7830 3655 7828
3655 7790
TIME...MOT...LOC 2054Z 290DEG 16KT 3656 7815
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:52 PM EDT | Special Weather Statement | RAH | Edgecombe | 53 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | RAH | Halifax | 51 min |
| Jul 23, 2:39 PM EDT | Special Weather Statement | RAH | Warren | 66 min |
| Jul 23, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Jul 23, 4:24 PM EDT | Special Weather Statement | RAH | Granville, Person | 96 min |
| Jul 23, 4:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Jul 23, 4:52 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jul 23, 4:55 PM EDT | Special Weather Statement | RAH | Warren | 65 min |
| Jul 23, 5:23 PM EDT | Special Weather Statement | RAH | Stanly | 52 min |
| Jul 23, 5:27 PM EDT | Special Weather Statement | RAH | Greene | 18 min |
| Jul 23, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 38 min |
| Jul 23, 5:53 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Jul 23, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 66 min |
| Jul 23, 6:19 PM EDT | Special Weather Statement | RAH | Lee | 56 min |
| Jul 23, 6:20 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 55 min |
| Jul 23, 6:22 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 53 min |
| Jul 23, 6:23 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 51 min |
| Jul 23, 6:31 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 59 min |
| Jul 23, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 23, 6:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Jul 23, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 65 min |
| Jul 23, 6:59 PM EDT | Special Weather Statement | RAH | Moore | 61 min |
| Jul 23, 7:05 PM EDT | Special Weather Statement | RAH | Anson | 40 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Jul 23, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 54 min |
| Jul 23, 7:31 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 89 min |
| Jul 23, 7:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake | 59 min |
| Jul 23, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.